A new video from the Seminole County Sheriff’s Office paints a picture of the overdose epidemic in Florida.
The video shows three people suffering from symptoms of drug overdose at the same gas station.
A deputy slapped a victim’s chest, trying to get any sort of reaction.
“I have three people who are apparently — they seem to be passed out drunk, not waking up in my parking lot. Two of them are on the ground,” a person told 911 operators.
“You wake up, you’re smacking at him, you’re screaming, you’re shaking stuff around, and they’re not doing anything,” Deputy Caitlin Henry said.
“In the back of your mind you’re saying, what is this? What else is going on?” Deputy James Hennessey said.
Deputies said it was clear the situation was a triple overdose.
“They’re completely unresponsive, turning blue, the color leaving their faces. It’s scary,” Henry said.
Each person got a dose of Narcan after deputies suspected the victims took fentanyl. The doses that were administered by deputies were not enough. When firefighters arrived, they delivered more Narcan. The three were taken to a hospital and survived.
Henry said even though she was wearing protective gear she searched the truck cautiously.
“There were two people standing by to take care of me, if something were to happen,” Henry said.
Henry said she asked the female victim what she thought she was taking. According to Henry, the victim replied she was thought she was doing cocaine, but realized it wasn’t cocaine.
The case is another example of the dangers of fentanyl.
“At the end of the day they’re still someone’s son or daughter, brother or sister or something like that and we’re going to do all we can, to let them see another day,” Lt. Dwayne Kvalheim said.